MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR 12° AND 30° TELESCOPE; A20718A

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR 12° AND 30° TELESCOPE; A20718A
Model Number A20718A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported the grasping forceps were broken and do not retract or grasp.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for inspection and the reported failure was not confirmed.The definitive root cause of the reported issue could not be determined.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description

Brand Name
GRASPING FORCEPS, OPTICAL, FOR 12° AND 30° TELESCOPE
Common Device Name
A20718A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21721137
Report Number9610773-2025-02358
Device Sequence Number3993645
Product Code GCP
UDI-Device Identifier04042761029889
UDI-Public04042761029889
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20718A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown